MAUDE Adverse Event Report: SIMPORT SCIENTIFICQUE INC. IP BIOPSY CASSETTE II, TAPED, GREEN; CASSETTES, TISSUE

SIMPORT SCIENTIFICQUE INC. IP BIOPSY CASSETTE II, TAPED, GREEN; CASSETTES, TISSUE
Model Number IP BIOPSY CASSETTE II, TAPED, GREEN
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Retain samples were not available for further testing.The root cause for "biopsy cassette ii tabs broken" reported by the customer could not be unequivocally determined from the information available.Trending analysis from 10 dec 2024 to 10 dec 2025 reported one (1) other related occurrence of this issue for this product lot.Although the information available indicates that no adverse consequence(s) to a patient(s) has been reported to the manufacturer, the circumstances involved in this complaint have previously resulted in serious injury.If additional information is received a follow up mdr will be submitted.
 
Event or Problem Description
On 03 december 2025, leica biosystems was made aware of an incident reported to health canada by the customer.The customer provided the following details: "at embedding of outpatient¿s tissue specimen in histology department, there should have been two pieces of tissue in the cassette, but cassette was found empty.Internal tab on cassette was observed to be broken.Grossing basket was empty.One piece was found in the processor retort; the second piece was lost.The found piece of tissue was embedded in block x and three levels were cut and stained with hematoxylin and eosin; pathologist reviewed and confirmed it was the correct tissue type.Slide was labeled as part c.Block x was melted and tissue re-embedded in part c cassette.(tissue specimen was sufficient for pathological analysis; no subsequent procedure was required to procure a second tissue specimen.)" on 03 december 2025, the following information was documented: "tissue specimen was sufficient for pathological analysis; no subsequent procedure was required to procure a second tissue specimen.".

Brand Name
IP BIOPSY CASSETTE II, TAPED, GREEN
Common Device Name
CASSETTES, TISSUE
Manufacturer (Section D)
SIMPORT SCIENTIFICQUE INC.
4640 avenue fortier
saint hubert 000J3 Y 8K
CA  000J3Y 8K2
Manufacturer (Section G)
SIMPORT SCIENTIFICQUE INC.
4640 avenue fortier
saint hubert 000J3 Y 8K
CA   000J3Y 8K2
Manufacturer Contact
heather jensen
5205 us-12
richmond, IL 60071
8152988371
MDR Report Key23873393
Report Number1419341-2025-00039
Device Sequence Number5329584
Product Code IDZ
UDI-Device Identifier20849832022101
UDI-Public20849832022101
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIP BIOPSY CASSETTE II, TAPED, GREEN
Device Catalogue Number38440502
Device Lot Number9309405604
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Initial Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown